Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 134, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 27, 2001, 2:39 PM CDT for Titus County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 27, 2001, 3:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Titus County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 2:50 PM CDT | Hail 0.75 | Mt Pleasant, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2681 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 271940 SVRSHV TXC449-272015- /NEW.KSHV.SV.W.0207.271939-272015/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 239 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TITUS COUNTY IN NORTHEAST TEXAS * UNTIL 315 PM CDT * AT 239 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL TITUS COUNTY... OR ABOUT 7 MILES NORTH OF MOUNT PLEASANT...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... TITUS COUNTY IN NORTHEAST TEXAS UNTIL 315 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:00 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 27, 10:00 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT WED JUN 27 2001 RADAR CURRENTLY SHOWS SHOWERS AND THUNDERSTORMS MOVING SLOWLY EAST ACROSS CENTRAL LOUISIANA. A CHANCE OF THUNDERSTORMS ARE ALREADY FORECAST FOR THE MUCH OF THE CWA THIS AFTERNOON...AND THE SHREVEPORT MORNING SOUNDING SUPPORTS THAT WITH A LIFTED INDEX OF -9 AND DECENT MOISTURE UP TO 700MB. DAYTIME HEATING AND VORT MAXES ROTATING AROUND THE UPPER LOW TODAY WILL ONLY ENHANCE THE THREAT OF THUNDERSTORMS. SO SINCE THUNDERSTORMS ARE MENTIONED...I WILL ONLY MAKE COSMETIC CHANGES IN THE UPDATE. ELEVEN .SHV...NONE.
In the hours before
Special weather statement, Jun 27, 10:30 AM CDT, 4 hours 9 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT WED JUN 27 2001 DECENT MOISTURE...DAYTIME HEATING...AND UPPER LEVEL DISTURBANCES MOVING ACROSS THE FOUR STATE AREA...ARE PERFECT INGREDIENTS FOR SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. A CHANCE OF THUNDERSTORMS IS FORECAST FOR MUCH OF THE AREA THIS AFTERNOON...HOWEVER SEVERE WEATHER SHOULD REMAIN ISOLATED. ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY MANAGERS...ARE NOT EXPECTED TODAY THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:09 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.